Stability of switched linear discrete-time descriptor systems: A new commutation condition

Guisheng Zhai, Xuping Xu, Daniel W C Ho

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

In this article, we study stability of switched linear discrete-time descriptor systems. Under the assumption that all subsystems are stable and there is no impulse occurring at the switching instants, we establish a new pairwise commutation condition under which the switched system is stable. It turns out that the condition is a natural and important extension to the existing commutation conditions, and it can be applied in discretised continuous-time switched systems in a straightforward manner. Finally, we also show that when the proposed commutation condition holds, there exists a common quadratic Lyapunov function for the subsystems.

Original languageEnglish
Pages (from-to)1779-1788
Number of pages10
JournalInternational Journal of Control
Volume85
Issue number11
DOIs
Publication statusPublished - 2012 Nov 1

Fingerprint

Electric commutation
Lyapunov functions

Keywords

  • common quadratic Lyapunov functions
  • impulse-free switching
  • matrix inequalities
  • pairwise commutation
  • stability
  • switched linear discrete-time descriptor systems

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Computer Science Applications

Cite this

Stability of switched linear discrete-time descriptor systems : A new commutation condition. / Zhai, Guisheng; Xu, Xuping; Ho, Daniel W C.

In: International Journal of Control, Vol. 85, No. 11, 01.11.2012, p. 1779-1788.

Research output: Contribution to journalArticle

@article{36c8c29760274022a5422db9581cd300,
title = "Stability of switched linear discrete-time descriptor systems: A new commutation condition",
abstract = "In this article, we study stability of switched linear discrete-time descriptor systems. Under the assumption that all subsystems are stable and there is no impulse occurring at the switching instants, we establish a new pairwise commutation condition under which the switched system is stable. It turns out that the condition is a natural and important extension to the existing commutation conditions, and it can be applied in discretised continuous-time switched systems in a straightforward manner. Finally, we also show that when the proposed commutation condition holds, there exists a common quadratic Lyapunov function for the subsystems.",
keywords = "common quadratic Lyapunov functions, impulse-free switching, matrix inequalities, pairwise commutation, stability, switched linear discrete-time descriptor systems",
author = "Guisheng Zhai and Xuping Xu and Ho, {Daniel W C}",
year = "2012",
month = "11",
day = "1",
doi = "10.1080/00207179.2012.703788",
language = "English",
volume = "85",
pages = "1779--1788",
journal = "International Journal of Control",
issn = "0020-7179",
publisher = "Taylor and Francis Ltd.",
number = "11",

}

TY - JOUR

T1 - Stability of switched linear discrete-time descriptor systems

T2 - A new commutation condition

AU - Zhai, Guisheng

AU - Xu, Xuping

AU - Ho, Daniel W C

PY - 2012/11/1

Y1 - 2012/11/1

N2 - In this article, we study stability of switched linear discrete-time descriptor systems. Under the assumption that all subsystems are stable and there is no impulse occurring at the switching instants, we establish a new pairwise commutation condition under which the switched system is stable. It turns out that the condition is a natural and important extension to the existing commutation conditions, and it can be applied in discretised continuous-time switched systems in a straightforward manner. Finally, we also show that when the proposed commutation condition holds, there exists a common quadratic Lyapunov function for the subsystems.

AB - In this article, we study stability of switched linear discrete-time descriptor systems. Under the assumption that all subsystems are stable and there is no impulse occurring at the switching instants, we establish a new pairwise commutation condition under which the switched system is stable. It turns out that the condition is a natural and important extension to the existing commutation conditions, and it can be applied in discretised continuous-time switched systems in a straightforward manner. Finally, we also show that when the proposed commutation condition holds, there exists a common quadratic Lyapunov function for the subsystems.

KW - common quadratic Lyapunov functions

KW - impulse-free switching

KW - matrix inequalities

KW - pairwise commutation

KW - stability

KW - switched linear discrete-time descriptor systems

UR - http://www.scopus.com/inward/record.url?scp=84867026302&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84867026302&partnerID=8YFLogxK

U2 - 10.1080/00207179.2012.703788

DO - 10.1080/00207179.2012.703788

M3 - Article

AN - SCOPUS:84867026302

VL - 85

SP - 1779

EP - 1788

JO - International Journal of Control

JF - International Journal of Control

SN - 0020-7179

IS - 11

ER -